Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Allergic to latex. Noticed swelling and itching on labia after using menstrual pad. Cause and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5783 Questions
I am allergic to latex. Apparently many menstrual pad products in the US have latex in them with no warnings. Discovered this through the internet after a few days of using a pad for my period, causing my labia and other tissue in the area to swell - a lot. Stopped using pads, washed gently, tried some desinex, which helped the pain. Now the swelling has gone down but the entire area is peeling, itching and has little fissures, which hurt. It hurts. It itches. It's peeling. It looks scary. Please help.
Posted Thu, 21 Feb 2013 in Skin Rash
Answered by Dr. Rahul Kumar 14 minutes later
Hello dear, latex allergy is quite common. And true the companies don't mention it which must be done.

It is a contact dermatitis, it usually takes some time to relieve after you have stopped using the irritant product.

It's good you applied desinex but to control itching you must take some antihistamine like Pheniramine. This will cause bit sleepiness but will control the itch.

Contact dermatitis is not a worry, it will heal. The concern is that the fissured skin might be infected as there are lots of bacteria and fungi in that area.

I would strongly suggest you to XXXXXXX a dermatologist and get a culture for yeast be done. If itching is severe, a short course of oral steroid will also be helpful.

But please don't take steroid on your own. As if there is an infection, it will get aggravated.

Hope I answered your query. Let me know if you need further assistance.

Wishing you good health.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor